Medical Questions > Pregnancy Forum > Am I Pregnant Forum

Nuvaring side effects or pregnancy

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
I've been on NuvaRing for about 3 months now, so my boyfriend and I decided that unprotected sex would probably be okay. We had sex the first day I put in the ring after having it out for a week while I had my period. Now I'm starting to get "symptoms" of pregnancy including; swollen breasts, tender breasts, metallic taste in mouth, mood swings, fatigue, nausea/feeling sick in the morning, vaginal discharge, frequent urination, food cravings, constipation, and bloating. It seems like too many symptoms of pregnancy just to be side effects of NuvaRing, but I'm also having cramps which are usually NOT a sign of pregnancy, rght? We asked my boyfriend's mother what she thought and she said it sounded like an effect of the NuvaRing. What do you think? Am I pregnant? If I were, I would only be 2 weeks pregnant and I don't think symptoms start showing up that early, would they?


Did you find this post helpful?
|

User Profile
replied June 28th, 2010
Am I Pregnant Answer A13595
Hi,
Welcome to the forum. I am really glad to help you out. The possibility of pregnancy needs to be ruled out. To confirm the status of pregnancy, I would suggest you to get your serum HCG levels estimated since this is more specific than urine for pregnancy tests and the rise occurs around 10 days after the ovulation. The HCG (it is a hormone) levels rise only in pregnancy and its presence will confirm the status of your pregnancy. In case, the test is negative, then you should wait for your periods and if you miss them, then a urine pregnancy test should be repeated around 1 week later.

Please do consult a gynecologist for the same. The changes which you are experiencing could be due to the hormonal changes produced by the Nuvaring. I sincerely hope that helps. Take care.




|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Am I Pregnant , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.